Alert archive / California / Wind Advisories in 2025

Wind Advisory 9, NWS Phoenix, AZ

March 5, 2025Imperial County, Riverside County, California; La Paz County, Yuma County, Arizona

NWS Phoenix, AZ issued this wind advisory at Mar 5, 2025, 12:13 AM PST for Imperial County, Riverside County, California; La Paz County, Yuma County, Arizona. It took effect at Mar 5, 2025, 10:00 PM PST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Mar 5, 2025, 12:13 AM PST (08:13 UTC)
In effect from
Mar 5, 2025, 10:00 PM PST
Expired
Mar 6, 2025, 10:00 PM PST
In force
24 hr
Issued by
NWS Phoenix, AZ

Counties La Paz County, AZ, Yuma County, AZ, Imperial County, CA, Riverside County, CA

The radar

The Yuma radar (KYUX), 93 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 8.2 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2025-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2025-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1405 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
-53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

219 
WWUS75 KPSR 050813
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
1213 AM PST Wed Mar 5 2025

CAZ562-052015-
/O.NEW.KPSR.WI.Y.0009.250306T0600Z-250307T0600Z/
Imperial County Southwest-
Including the cities of Mountain Spring
1213 AM PST Wed Mar 5 2025

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST 
THURSDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected.

* WHERE...Southwest corner of Imperial County.

* WHEN...From 10 PM this evening to 10 PM PST Thursday.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, unsecured 
  objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between 30 and 
40 mph are expected, or wind gusts of between 40 and 58 mph. Winds 
this strong can make driving difficult, especially for high profile 
vehicles.

In addition, strong winds over desert areas could result in briefly 
lowered visibilities to well under a mile at times in blowing dust 
or blowing sand. Use extra caution.

&&

$$

CAZ566-567-052015-
/O.NEW.KPSR.WI.Y.0009.250306T1700Z-250307T0200Z/
Imperial County West-Imperial Valley-
Including the cities of Salton City, Brawley, Coolidge Springs,
El Centro, Ocotillo, Coyote Wells, Plaster City, Calexico,
Alamorio, and Winona
1213 AM PST Wed Mar 5 2025

...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM PST THURSDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 40 mph expected.

* WHERE...Western Imperial County, and Imperial Valley.

* WHEN...From 9 AM to 6 PM PST Thursday.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, unsecured 
  objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between 30 and 
40 mph are expected, or wind gusts of between 40 and 58 mph. Winds 
this strong can make driving difficult, especially for high profile 
vehicles.

In addition, strong winds over desert areas could result in briefly 
lowered visibilities to well under a mile at times in blowing dust 
or blowing sand. Use extra caution.

&&

$$
4 follow-up statements
326 
WWUS75 KPSR 052019
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
119 PM MST Wed Mar 5 2025

AZZ530-531-533-CAZ563>565-569-570-061130-
/O.EXB.KPSR.WI.Y.0009.250306T1500Z-250307T0200Z/
Parker Valley-Kofa-Central La Paz-Salton Sea-Chuckwalla Mountains-
Imperial County Southeast-Palo Verde Valley-Chuckwalla Valley-
Including the cities of Vicksburg, Winterhaven, Midland, Brenda,
Palm Canyon, Harcuvar, Palo Verde, Salome, Ripley, Martinez Lake,
Blythe, Desert Shores, Quartzsite, Vicksburg Junction, Imperial
Hot Mineral Springs, Parker, and Ehrenberg
119 PM MST Wed Mar 5 2025 /1219 PM PST Wed Mar 5 2025/

...WIND ADVISORY IN EFFECT FROM 8 AM MST /7 AM PST/ TO 7 PM MST /6 
PM PST/ THURSDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...La Paz County, Southeastern Imperial County, Parker 
  Valley, Salton Sea, Chuckwalla Mountains, and Palo Verde Valley.

* WHEN...From 8 AM MST /7 AM PST/ to 7 PM MST /6 PM PST/ Thursday.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, unsecured 
  objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between 30 and 
40 mph are expected, or wind gusts of between 40 and 58 mph. Winds 
this strong can make driving difficult, especially for high profile 
vehicles.

In addition, strong winds over desert areas could result in briefly 
lowered visibilities to well under a mile at times in blowing dust 
or blowing sand. Use extra caution.

&&

$$

CAZ566-567-061130-
/O.EXT.KPSR.WI.Y.0009.250306T1500Z-250307T0200Z/
Imperial County West-Imperial Valley-
Including the cities of Coyote Wells, Coolidge Springs, Brawley,
Alamorio, Plaster City, Salton City, Ocotillo, El Centro, Winona,
and Calexico
1219 PM PST Wed Mar 5 2025

...WIND ADVISORY NOW IN EFFECT FROM 7 AM TO 6 PM PST THURSDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Western Imperial County, and Imperial Valley.

* WHEN...From 7 AM to 6 PM PST Thursday.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, unsecured 
  objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between 30 and 
40 mph are expected, or wind gusts of between 40 and 58 mph. Winds 
this strong can make driving difficult, especially for high profile 
vehicles.

In addition, strong winds over desert areas could result in briefly 
lowered visibilities to well under a mile at times in blowing dust 
or blowing sand. Use extra caution.

&&

$$

CAZ562-061130-
/O.CON.KPSR.WI.Y.0009.250306T0600Z-250307T0600Z/
Imperial County Southwest-
Including the cities of Mountain Spring
1219 PM PST Wed Mar 5 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM 
PST THURSDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 55 mph.

* WHERE...Southwest corner of Imperial County.

* WHEN...From 10 PM this evening to 10 PM PST Thursday.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, unsecured 
  objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between 30 and 
40 mph are expected, or wind gusts of between 40 and 58 mph. Winds 
this strong can make driving difficult, especially for high profile 
vehicles.


&&

$$

18
965 
WWUS75 KPSR 060820
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
1220 AM PST Thu Mar 6 2025

CAZ562-062030-
/O.CON.KPSR.WI.Y.0009.000000T0000Z-250307T0600Z/
Imperial County Southwest-
Including the cities of Mountain Spring
1220 AM PST Thu Mar 6 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 60 mph.

* WHERE...Southwest corner of Imperial County.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, unsecured 
  objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between 30 and 
40 mph are expected, or wind gusts of between 40 and 58 mph. Winds 
this strong can make driving difficult, especially for high profile 
vehicles.

In addition, strong winds over desert areas could result in briefly 
lowered visibilities to well under a mile at times in blowing dust 
or blowing sand. Use extra caution.

&&

$$

AZZ530-531-533-CAZ563>567-569-570-062030-
/O.CON.KPSR.WI.Y.0009.250306T1500Z-250307T0200Z/
Parker Valley-Kofa-Central La Paz-Salton Sea-Chuckwalla Mountains-
Imperial County Southeast-Imperial County West-Imperial Valley-
Palo Verde Valley-Chuckwalla Valley-
Including the cities of El Centro, Palm Canyon, Salton City,
Imperial Hot Mineral Springs, Brenda, Palo Verde, Ehrenberg,
Desert Shores, Parker, Quartzsite, Salome, Martinez Lake,
Coolidge Springs, Alamorio, Vicksburg Junction, Brawley,
Vicksburg, Plaster City, Ocotillo, Blythe, Winona, Winterhaven,
Ripley, Calexico, Midland, Harcuvar, and Coyote Wells
120 AM MST Thu Mar 6 2025 /1220 AM PST Thu Mar 6 2025/

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM MST /7 AM PST/ THIS 
MORNING TO 7 PM MST /6 PM PST/ THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Central La Paz County, Southeastern Imperial County, 
  Western Imperial County, Parker Valley, Kofa, Salton Sea, 
  Chuckwalla Mountains, Imperial Valley, Palo Verde Valley, and 
  Chuckwalla Valley.

* WHEN...From 8 AM MST /7 AM PST/ this morning to 7 PM MST /6 PM 
  PST/ this evening.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, unsecured 
  objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between 30 and 
40 mph are expected, or wind gusts of between 40 and 58 mph. Winds 
this strong can make driving difficult, especially for high profile 
vehicles.

In addition, strong winds over desert areas could result in briefly 
lowered visibilities to well under a mile at times in blowing dust 
or blowing sand. Use extra caution.

&&

$$

GL
617 
WWUS75 KPSR 062021
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
121 PM MST Thu Mar 6 2025

AZZ530-531-533-CAZ563>567-569-570-070200-
/O.CON.KPSR.WI.Y.0009.000000T0000Z-250307T0200Z/
Parker Valley-Kofa-Central La Paz-Salton Sea-Chuckwalla Mountains-
Imperial County Southeast-Imperial County West-Imperial Valley-
Palo Verde Valley-Chuckwalla Valley-
Including the cities of Vicksburg Junction, Brenda, Brawley,
Ocotillo, Calexico, Quartzsite, Palo Verde, Winterhaven, El
Centro, Parker, Plaster City, Ripley, Vicksburg, Winona, Martinez
Lake, Ehrenberg, Salton City, Desert Shores, Coolidge Springs,
Palm Canyon, Salome, Harcuvar, Blythe, Coyote Wells, Alamorio,
Imperial Hot Mineral Springs, and Midland
121 PM MST Thu Mar 6 2025 /1221 PM PST Thu Mar 6 2025/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST /6 PM PST/ THIS 
EVENING...

* WHAT...West winds 20 to 25 mph with gusts up to 45 mph.

* WHERE...Central La Paz County, Southeastern Imperial County, 
  Western Imperial County, Parker Valley, Kofa, Salton Sea, 
  Chuckwalla Mountains, Imperial Valley, Palo Verde Valley, and 
  Chuckwalla Valley.

* WHEN...Until 7 PM MST /6 PM PST/ this evening.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, unsecured 
  objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between 30 and 
40 mph are expected, or wind gusts of between 40 and 58 mph. Winds 
this strong can make driving difficult, especially for high profile 
vehicles.

In addition, strong winds over desert areas could result in briefly 
lowered visibilities to well under a mile at times in blowing dust 
or blowing sand. Use extra caution.

&&

$$

CAZ562-070600-
/O.CON.KPSR.WI.Y.0009.000000T0000Z-250307T0600Z/
Imperial County Southwest-
Including the cities of Mountain Spring
1221 PM PST Thu Mar 6 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 55 mph.

* WHERE...Southwest corner of Imperial County.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, unsecured 
  objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between 30 and 
40 mph are expected, or wind gusts of between 40 and 58 mph. Winds 
this strong can make driving difficult, especially for high profile 
vehicles.

In addition, strong winds over desert areas could result in briefly 
lowered visibilities to well under a mile at times in blowing dust 
or blowing sand. Use extra caution.

&&

$$

TW
355 
WWUS75 KPSR 070345
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
745 PM PST Thu Mar 6 2025

CAZ562-070600-
/O.CON.KPSR.WI.Y.0009.000000T0000Z-250307T0600Z/
Imperial County Southwest-
Including the cities of Mountain Spring
745 PM PST Thu Mar 6 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Southwest corner of Imperial County.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, unsecured 
  objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between 30 and 
40 mph are expected, or wind gusts of between 40 and 58 mph. Winds 
this strong can make driving difficult, especially for high profile 
vehicles.

In addition, strong winds over desert areas could result in briefly 
lowered visibilities to well under a mile at times in blowing dust 
or blowing sand. Use extra caution.

&&

$$

INS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 4, 9:40 PM PST, 2 hours 33 minutes earlier.

Area forecast discussion, Mar 4, 9:40 PM PST, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Phoenix AZ
1040 PM MST Tue Mar 4 2025

.UPDATE...Updated Aviation Discussion.

&&

.SYNOPSIS...
Tranquil weather conditions will continue through Wednesday before
the next in a series of weather disturbances arrives later this
week. This next system will bring breezy conditions, much cooler
temperatures, and rainfall chances to the region Thursday and
Friday. After the system departs, high pressure will build over the
region this weekend resulting in warmer and drier weather.

&&

.DISCUSSION...
Strong midtropospheric height rises were enveloping the SW Conus
early this afternoon with H5 readings forecast to peak around 574dm
Wednesday under shortwave ridging. Steady lower tropospheric warming
will result in temperatures rebounding near the climatological
normal today, then around 5F above normal on Wednesday with very
narrow guidance spread yielding excellent forecast confidence. This
period of tranquil weather will be rather short lived as a
progressive Pacific system will amplify and strengthen over the SW
Conus in response to northern stream PV diving into the trough base
with an increased meridional jet.

Models continue to advertise this system arriving in two parts: 1) a
lead shortwave breaking into the ridge axis and lifting into the
Great Basin and Rockies Thursday, though carving out a path for 2) a
more dominant and intense PV anomaly intensifying and digging
strongly into the trough base over southern California and Arizona
Friday. The initial wave will pull a cold front and inland Thursday
morning with a narrow plume of deeper moisture pooled along the
boundary. While the more pronounced jet forced ascent will lift into
northern Arizona, sufficient frontal lift along the deeply saturated
corridor should result in isolated to scattered light showers across
some lower desert communities Thursday morning, albeit with
accumulations likely under 0.10". The greater impact will almost
certainly be strong, gusty post-frontal winds Thursday afternoon as
midlevel height falls and tightening of the H8-H7 gradient become
maximized over the CWA. ECMWF EFI data suggests seasonally strong
winds materializing Thursday afternoon, and similar to this past
weekend will likely result in some advisory criteria speeds in the
usual locations along with areas of blowing dust that don't receive
rainfall earlier in the day.

Not surprisingly based on prior pattern recognition and trends among
the entire ensemble suite, the PV center descending into the
Southwest Friday appears much deeper, slower, and colder than many
previous model iterations. As such, there's strong evidence of the
tropopause dropping closer to the H5 level where cold core
temperatures should plummet into a -25C to -30C range. This should
invigorate more robust ascent mechanisms while easily saturating the
residual moisture tapped from the initial lead shortwave. While its
still not out of the question for some convective elements to become
incorporated into the shower activity given the magnitude of cold
advection aloft, extensive cloud cover and persistent showers may
lock the environment into a moist adiabatic profile precluding much,
if any instability. In fact, there is strong evidence that high
temperatures will languish 10F-15F below normal with much of the
Phoenix metro not escaping the middle/upper 50s under thick clouds
and occasional rain. Will need to monitor higher elevations east of
Phoenix for accumulating snowfall as the initialized NBM snow level
forecast seem far too high, and it would not be surprising to see
minor accumulations well below pass levels and even close to
population centers of southern Gila County. All told, this setup is
the most favorable for widespread precipitation this water year
though amounts will certainly not come close to ameliorating the
extreme drought gripping the region.

Some additional wrap around/deformation type showers will be
possible Friday night into Saturday morning across the eastern CWA,
however the progressive nature of the hemispheric flow pattern will
allow the upper trough to rapidly eject into the southern plains
over the weekend. In fact, with an increasingly amplified pattern, H5
heights should rebound close to 574dm by Sunday yielding around a
20F high temperature difference in 48 hours. Another trough will
head into the western Conus in the Monday-Tuesday time frame,
however there is substantial operational and ensemble spread
whether this feature shears north of the forecast area or maintains
a deeper organization targeting the Southwest. Even within given
model suites, there has been large run-to-run fluctuations which
typically means this uncertainty will persist for another few days
before converging on a similar solution.

&&

.AVIATION...Updated at 0540Z.

South Central Arizona including KPHX, KIWA, KSDL, and KDVT:
Easterly winds will continue through the morning and then will be
more resistant to the diurnal West shift afternoon, settling on
more of a southerly to south-southeasterly component through the
afternoon. A late and potentially brief W/SW shift is not expected
until the late-afternoon/evening. Speeds will remain light, aob 8
ks, through the TAF period. Confidence in wind directions late
Wednesday evening is low. VFR conditions will prevail, with
increasing high clouds Wednesday.

Southeast California/Southwest Arizona including KIPL and KBLH:
Very light winds, with extended periods of light variability, will
continue at both terminals through the morning. Southerly winds
then increase at both terminals by the afternoon and gradually
shift W/SW by the evening. Wind gusts up to 20 kts are anticipated
at KBLH in the afternoon, while westerly gusts at KIPL could reach
as high as 30-35 kts in the evening. High clouds will increase
Wednesday, with a period of lower clouds down to around 7-8K ft
AGL developing by the late evening, but VFR conditions will
prevail.

&&

.FIRE WEATHER...
Mild and dry weather will prevail through Wednesday before another
weather system reaches the region by the end of the week. This
system will bring widespread windy conditions to the area on
Thursday with gusts reaching 25-35 mph across much of the region and
and as high as 40-45 mph across the western districts. Despite the
gusty winds, MinRHs are actually expected to improve Thursday into
Friday, remaining above 20% both days. There will also be a decent
chance for wetting rainfall across the foothills of Maricopa and
Gila Counties as well as the lower deserts of southcentral AZ on
Friday. Warmer and drier conditions with a steady warming trend is
then expected heading into this weekend.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...None.
CA...None.
&&

DISCUSSION...18
AVIATION...Benedict
FIRE WEATHER...Salerno

Nearby

Wind Advisories in California, 2025Wind Advisories in Arizona, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.